Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 27, NWS Corpus Christi, TX

August 16, 2007Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 16, 2007, 9:45 AM CDT for Bee County, Live Oak County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 9:45 AM CDT (14:45 UTC)
Expired
Aug 16, 2007, 10:30 AM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 103 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 161447
TORCRP
TXC025-297-161530-
/O.NEW.KCRP.TO.W.0027.070816T1445Z-070816T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BEE COUNTY IN SOUTH TEXAS
  NORTH CENTRAL LIVE OAK COUNTY IN SOUTH TEXAS

* UNTIL 1030 AM CDT

* AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAWNEE...OR
  ABOUT 14 MILES SOUTHWEST OF KENEDY...MOVING WEST-SOUTHWEST AT 5 TO 
  10 MPH.

* THE TORNADO WILL BE NEAR...
  5 MILES SOUTH OF NELL BY 1005 AM CDT...
  9 MILES NORTH OF RAY POINT BY 1030 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2858 9787 2873 9795 2867 9824 2844 9811

$$

JTR
2 follow-up statements
000 
WWUS54 KCRP 161510
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 AM CDT THU AUG 16 2007

TXC025-297-161530-
/O.CON.KCRP.TO.W.0027.000000T0000Z-070816T1530Z/
BEE-LIVE OAK-
1009 AM CDT THU AUG 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
NORTHWESTERN BEE AND NORTH CENTRAL LIVE OAK COUNTIES...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES SOUTHWEST OF 
PAWNEE...OR ABOUT 13 MILES NORTHEAST OF THREE RIVERS...MOVING 
SOUTHWEST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF RAY POINT AND 9 MILES SOUTHEAST OF ESSEVILLE BY
  1030 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2858 9787 2873 9795 2867 9824 2844 9811

$$

JTR
000 
WWUS54 KCRP 161522
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1020 AM CDT THU AUG 16 2007

TXC025-297-161530-
/O.EXP.KCRP.TO.W.0027.000000T0000Z-070816T1530Z/
BEE-LIVE OAK-
1020 AM CDT THU AUG 16 2007

...THE TORNADO WARNING FOR NORTHWESTERN BEE AND NORTH CENTRAL LIVE
OAK COUNTIES EXPIRES AT 1030 AM CDT...

THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 1030 AM CDT. 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM 
AND ROTATION WITHIN IT CONTINUES TO WEAKEN IN RURAL LIVE OAK COUNTY.

LAT...LON 2858 9787 2873 9795 2867 9824 2844 9811

$$

JTR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 16, 7:17 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 16, 7:17 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CDT THU AUG 16 2007

.UPDATE...NHC DOWNGRADED ERIN TO A TROPICAL DEPRESSION. BROAD
CENTER HAS MADE LANDFALL NEAR LAMAR/ROCKPORT. NEW PRODUCTS WILL
BE OUT SHORTLY. TROPICAL STORM WARNING AND INLAND TROPICAL STORM
WARNING CANCELED. SMALL CRAFT ADVISORY WILL BE HOISTED FOR MARINE
ZONES. FLASH FLOOD WATCH REMAINS IN EFFECT. AS CENTER OF ERIN
MOVES INLAND EXPECT DEEP TROPICAL MOISTURE LIKELY IN THE FORM OF
FEEDER BANDS TO DEVELOP OVER THE MIDDLE TEXAS COASTAL WATERS AND
THE COASTAL BEND...ON EASTERN SIDE OF ERIN.

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT THU AUG 16 2007/

SHORT TERM (TODAY AND TONIGHT)...TROPICAL STORM ERIN IS
APPROACHING THE MIDDLE TEXAS COAST EARLY THIS MORNING AND WILL MAKE
LANDFALL JUST NORTH OF CORPUS CHRISTI IN THE NEXT COUPLE OF HOURS.
ALL OF THE WIDESPREAD AND HEAVY RAINFALL HAS REMAINED CONFINED TO
THE NORTH OF THE CENTER...AND THIS IS WHERE THE HEAVY RAINFALL
THREAT WILL CONTINUE THROUGH THE MORNING. HOWEVER...AS ERIN MOVES
INLAND INTO THE WESTERN CWA LATER TODAY...ADDITIONAL RAINFALL SHOULD
DEVELOP EAST OF THE CENTER ACROSS THE REMAINDER OF THE COASTAL BEND
AND CWA WITH RICH TROPICAL INFLUX. THE THREAT FOR RAINFALL...SOME OF
IT HEAVY...WITH CONTINUE INTO TONIGHT ACROSS MUCH OF SOUTH TEXAS AS
DEEP SOUTHERLY FEED OF TROPICAL MOISTURE FEED INTO THE REGION.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...ABUNDANT MOISTURE WILL
REMAIN OVER SOUTH TEXAS AS THE REMNANTS OF TROPICAL STORM ERIN
MOVE NORTHWEST TO NEAR THE TEXAS HILL COUNTRY FRIDAY. NAM SHOWS
MODEST LOW LEVEL FLOW CONTINUING OVER SOUTH TEXAS FRIDAY WITH
PRECIPITABLE WATER VALUES AT OR ABOVE 2.5 INCHES. WILL CONTINUE
WITH CATEGORICAL POPS FOR MOST AREAS EXCEPT FAR WEST FOR FRIDAY
WITH THE POTENTIAL FOR HEAVY RAIN CONTINUING. MAY NEED TO EXTEND
FLASH FLOOD WATCH INTO FRIDAY BUT WILL LET DAY SHIFT MAKE THAT
DECISION. LATEST MODEL GUIDANCE SHOWS MOISTURE REMAINING OVER
OVER THE COASTAL BEND SATURDAY AND WILL KEEP CHANCE POPS GOING.
SUNDAY SHOULD BE A BIT DRIER AS MID/UPPER LEVEL RIDGE MOVES INTO
THE AREA. BUT SOME MOISTURE WILL REMAIN OVER THE AREA AND CAN NOT
RULE OUT ISOLATED CONVECTION ALONG THE SEABREEZE EACH DAY FOR THE
COASTAL BEND. MODELS ARE SIMILAR SHOWING AN TROPICAL UPPER
TROPOSHERIC TROUGH (TUTT) LOW MOVING ACROSS THE GULF SUNDAY AND
MOVE INTO THE COASTAL BEND MONDAY. ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE WITH THIS TUTT LOW MONDAY INTO TUESDAY.

WILL BE WATCHING HURRICANE DEAN CLOSELY BY THE START OF NEXT WEEK.
CURRENT FORECAST TRACK HAS DEAN MOVING QUICKLY WEST ACROSS THE
CARIBBEAN SEA AND BECOMING A MAJOR HURRICANE BY MONDAY. CURRENT
NATIONAL HURRICANE CENTER FORECAST HAS DEAN MAKING LANDFALL NEAR
COZUMEL EARLY TUESDAY MORNING. TRACK IS SIMILAR TO HURRICANE
GILBERT (1988) BUT SPEED OF THE SYSTEM IS SIMILAR TO ALLEN (1980).
GFS SHOWS LANDFALL SOUTH OF BROWNSVILLE SIMILAR TO GILBERT TRACK.
WILL INCREASE WINDS AND POPS FOR WEDNESDAY BUT WAY TOO EARLY TO
BE OVERLY CONFIDENT ON TRACK INTO NORTHEAST MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  77  89  79  91  / 100  90  80  50  50
VICTORIA          84  76  87  78  90  / 100  90  80  50  60
LAREDO            92  78  92  78  96  /  70  60  60  60  30
ALICE             87  77  90  77  92  /  90  90  80  50  50
ROCKPORT          85  78  87  81  89  / 100  90  80  50  40
COTULLA           88  76  90  76  92  /  90  90  60  70  30
KINGSVILLE        87  77  89  79  91  /  90  80  80  50  50
NAVY CORPUS       86  79  87  81  89  / 100  90  80  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JR/76...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Aug 16, 7:53 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 AM CDT THU AUG 16 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
753 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL DEPRESSION ERIN HAS MADE LANDFALL NEAR ROCKPORT EARLY
THIS MORNING AND WILL CONTINUE INLAND THROUGH THE REST OF THE DAY.
TROPICAL STORM WARNINGS AND INLAND TROPICAL STORM WIND WARNINGS
HAVE BEEN DISCONTINUED. THE MAIN THREAT THROUGH TODAY AND TONIGHT
WILL BE HEAVY RAINFALL...AS FEEDER BANDS RE-DEVELOP THIS AFTERNOON
ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...ON THE EASTERN
SIDE OF ERIN...THEN EXPAND WEST INTO THE RIO GRANDE PLAINS LATE
THIS AFTERNOON AND TONIGHT. ON AVERAGE...3 TO 6 INCHES WITH
ISOLATED AMOUNTS UP TO 8 INCHES WILL OCCUR ALONG AND EAST OF U.S.
281 TODAY AND TONIGHT. ON AVERAGE 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 5 INCHES WILL OCCUR WEST OF U.S. 281 TODAY AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS
THROUGH FRIDAY MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE TEXAS COASTAL
WATERS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN OVER SOUTH TEXAS AS THE
REMNANTS OF ERIN MOVE INTO THE TEXAS HILL COUNTRY FRIDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY AND SATURDAY WITH LOCALLY HEAVY RAIN POSSIBLE FRIDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE COASTAL BEND SUNDAY THROUGH TUESDAY. SHOWERS AND
THUNDERSTORMS MAY BE ON THE INCREASE BY WEDNESDAY AS HURRICANE
DEAN MOVES INTO THE SOUTHERN GULF OF MEXICO. SOUTH TEXANS SHOULD
MONITOR THE PROGRESS OF THIS SYSTEM AS IT MOVES INTO THE WESTERN
CARIBBEAN SEA MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JTR/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:12 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio6 hr
Aug 16, 4:43 AM CDTTornado WarningCRPAransas, Refugio47 min
Aug 16, 4:45 AM CDTSpecial Marine WarningCRP45 min
Aug 16, 5:32 AM CDTTornado WarningCRPRefugio28 min
Aug 16, 5:56 AM CDTTornado WarningCRPGoliad, Refugio, Victoria49 min
Aug 16, 6:44 AM CDTTornado WarningCRPGoliad46 min
Aug 16, 9:03 AM CDTTornado WarningCRPBee, Live Oak42 min
Aug 16, 9:45 AM CDTRiver Flood WarningCRPCalhoun, Victoria11 hr
Aug 16, 4:08 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria9 days

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.